No cases of a Firmagon (degarelix) overdose have been reported, so it is unknown what exactly to expect if someone receives too much. An overdose is unlikely, however, as the drug is administered by a healthcare provider and each injection contains a specific amount of Firmagon. Based on the drug's side effects, an overdose would likely result in problems such as chills, fever, and hot flushes.
Can You Use Too Much Firmagon?Firmagon® (degarelix) is a prescription prostate cancer medication. It is given as an injection just beneath the skin (subcutaneously) once a month.
An overdose with this medication is unlikely, as each injection has a specific amount of medication. However, it may be possible to use too much Firmagon. The specific effects of an overdose can vary, depending on a number of factors, such as the Firmagon dosage and whether it was combined with any other medicines.
Symptoms of an OverdoseThere have been no reported cases of a Firmagon overdose. Therefore, it is unknown what to expect from an overdose with this medication. Overdose symptoms would likely be similar to the usual Firmagon side effects, but they may be more severe.
Based on the potential side effects of Firmagon, possible effects of an overdose may include but are not limited to:
- Hot flushes
- Increases in certain liver enzymes
- Sleep problems
- Back pain
- Breast enlargement
- Flu-like symptoms.
Treatment Options for a Firmagon OverdoseTreatment for a Firmagon overdose, if necessary, will likely involve supportive care. This type of care consists of treating the symptoms that occur as a result of an overdose.
For example, supportive care for this type of overdose may include:
- Monitoring the heart rhythm and treating arrhythmias if they occur
- Monitoring blood electrolytes, such as sodium and potassium
- Administering intravenous (IV) fluids.
It is important that you seek medical attention immediately if you believe that you or someone else may have used too much Firmagon.